Helpline
Speak to a member of our Information Support Team
(Call-back service – 24h answer machine)

020 8973 0011

or email nurse@beatingbowelcancer.org
Beating Bowel Cancer Community

Ask the Nurse

Posts in this section can only be replied to by the Beating Bowel Cancer nurses. If you wish other users to respond to your question you will need to post it in another topic on the forum as well.

sue goodyear

kalms and chemo

hi,just having my 1st cycle of mop up chemo after bowel cancer.on oxaliplatin and capecitabine,used to take the herbal kalms which I found beneficial for me,would it be ok to take them again with this chemo regime?thank you suex

Charlotte Nurse Advisor

Dear @sue goodyear,

The active ingredient in Kalms is Valerian root. I have done some reading up on it and there does not appear to be much evidence that it interferes with the effects of chemotherapy. It is advised that it is not taken in conjunction with any drugs that cause drowsiness (for obvious reasons).

I'm sure it would be OK to take it but as with any medication (be it pharmaceutical or herbal) I would always recommend discussing it with your oncologist.

Best wishes,

Charlotte

sue goodyear

thank you for your reply charlotte suex